Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 21, 2012, 10:43 AM EST for Forsyth County, Hall County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2012, 10:43 AM EST (15:43 UTC)
- Expired
- Jan 21, 2012, 11:15 AM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Forsyth County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
411
WWUS82 KFFC 211543
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EST SAT JAN 21 2012
GAZ021>023-211615-
1043 AM EST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE...FORSYTH AND HALL COUNTIES UNTIL 1115 AM EST...
AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUCKTOWN...MOVING EAST AT 50 MPH.
WIND GUSTS OF 35 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS PARTS OF CHEROKEE...FORSYTH AND HALL COUNTIES THROUGH
1115 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HIGHTOWER...DREW...DUCKTOWN...FREE HOME...HOLBROOK... CUMMING...
MATT...COAL MOUNTAIN...LAKE LANIER ISLANDS...CHESTATEE...AQUALAND
PARK...FLOWERY BRANCH...OSCARVILLE...CHESTNUT MOUNTAIN AND OAKWOOD.
&&
LAT...LON 3434 8386 3429 8374 3415 8384 3420 8430
3434 8431
TIME...MOT...LOC 1542Z 266DEG 42KT 3426 8420
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 21, 10:27 AM EST, 16 minutes earlier.
Area forecast discussion, Jan 21, 10:27 AM EST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1027 AM EST SAT JAN 21 2012 .UPDATE... QUICK UPDATE TO CLEAR SOME NW COUNTIES FROM THE TORNADO WATCH. WILL LEAVE FLOOD WATCH IN FOR THAT AREA...BUT MAY NEED TO CLEAR OR REWORK INTO A FLASH FLOOD WATCH TO INCLUDE MORE OF NORTH GA...ESP WC GA AND ATL METRO. ALSO BUMPED UP POPS FOR TONIGHT IN SRN AND SW CWA AS FRONT PROGGED TO STALL OVER SOUTH GA THEN QUICKLY LIFT NE DURING THE MORNING. WEDGE PATTERN WILL BECOME QUITE STRONG BY LATE TONIGHT/SUNDAY MORNING AND SHOULD ENHANCE PRECIP OVER NE GA AS WELL. SNELSON && .PREV DISCUSSION... /ISSUED 646 AM EST SAT JAN 21 2012/ SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... MODELS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM WITH JUST MINOR TIMING AND STRENGTH DIFFERENCES. TWO SYSTEMS WILL AFFECT THE SHORT TERM. FIRST IS THE ONE ON GOING. AS THE UPPER SYSTEM... CURRENTLY OVER THE MIDWEST...MOVES INTO THE TENNESSEE IT WILL WEAKEN SOMEWHAT BUT IT WILL BE ENOUGH TO KEEP WIDESPREAD SHOWERS AND TSTORMS OVER THE FORECAST AREA TODAY...ENDING FROM THE NORTHWEST THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL PUSH INTO NORTHWEST GA BY 18Z AND INTO CENTRAL GA BY 00Z. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE CWA BEHIND THE FRONT TONIGHT... HOWEVER ENOUGH OVERRUNNING AT H8 WILL KEEP CLOUDS OVER THE CWA. THE RIDGE BECOMES SET OVER NORTH GEORGIA SUNDAY AS THE NEXT SYSTEM MOVES INTO THE MISSISSIPPI VALLEY. BY SUNDAY AFTERNOON ENOUGH GULF MOISTURE WILL BEGIN MOVING NORTHWARD BRINGING ISOLATED SHOWERS TO THE THE SOUTHWEST CORNER OF THE CWA...POSSIBLY A LITTLE THUNDER. INSTABILITY INCREASES SUNDAY NIGHT AND ALTHOUGH THERE IS A WEDGE OVER NORTH GEORGIA...THE SHOWALTER INDEX IS INDICATING THE POSSIBILITY OF THUNDER ACROSS NOT ONLY CENTRAL GEORGIA...BUT NORTH GEORGIA AS WELL. TEMPERATURES... ABOVE NORMAL TODAY JUST ABOUT EVERYWHERE. THEN AS THE WEDGE STRENGTHENS TONIGHT AND SUNDAY...AREAS IN THE WEDGE WILL SEE NEAR NORMAL TEMPS WHILE CENTRAL GEORGIA SHOULD EXPERIENCE ABOVE NORMAL TEMPS. LONG TERM /MONDAY THROUGH FRIDAY/... MODELS IN PRETTY GOOD AGREEMENT THROUGH THE MID WEEK...THEN LARGE TIMING DIFFERENCES OCCUR. AFTER SUNDAY NIGHT/MONDAYS SYSTEM MOVES ON TO THE EAST...A RETURN TO ZONAL FLOW WILL PRECEDE THE NEXT SYSTEM WHICH WILL ORGANIZE OVER THE SOUTHWEST U.S. TUESDAY. THIS WILL BEGIN TO PULL SOME MOISTURE INTO THE CWA WEDNESDAY. HERE IS WHERE THE MODELS DIFFER. THE GFS HOLDS THE UPPER SYSTEM OVER NORTHEAST MEXICO KEEPING A WET WEST TO SOUTHWEST FLOW OVER THE CWA THROUGH FRIDAY. THE ECMWF WEAKENS THE SYSTEM INTO A SHORT WAVE MOVES IT RAPIDLY ACROSS THE CWA THURSDAY NIGHT AND DRYING US OUT ON FRIDAY. THE CURRENT TREND OF THE BATTLE BETWEEN GFS/ECMWF HAS BEEN THE ECMWF HAS BEEN FALLING MORE IN LINE WITH THE GFS FROM RUN TO RUN AND WILL THEREFORE HEAVILY LEAN ON THE GFS AND KEEP A WET FORECAST GOING FOR THE END OF THE WEEK. HYDROLOGY... QPF APPEARS TO HAVE LESSENED SLIGHTLY OVER NORTHWEST GEORGIA BUT NOT ENOUGH TO TAKE DOWN THE FLOOD WATCH. WILL THEREFORE MAINTAIN THE CURRENT FLOOD WATCH...HOWEVER WILL SHORTEN THE WATCH AND END IT AT 00Z SUN AS THE RAIN SHOULD BE FINISHED IN THAT AREA. AVIATION... 12Z UPDATE... MVFR CIGS WIDESPREAD ACROSS THE AREA THIS MORNING...AND SHOULD CONTINUE THROUGH MOST OF THE DAY. SHRA/TSRA IN E AL AND WEST CENTRAL GA WILL CONTINUE TO MOVE ENE...POSSIBLY BRINGING TSRA TO THE METRO TAFS THROUGH 14Z. LINE OF TSRA IN N AL WILL APPROACH THE AREA BY LATE MORNING AND EARLY AFTERNOON. GUSTY SW WINDS TODAY WILL SHIFT TO W AND NW AFTER THE FRONT PUSHES THROUGH...AND TO NE AROUND 09Z SUNDAY. LOW MVFR TO IFR CIGS RETURN SUNDAY MORNING BEHIND THE FRONT. //ATL CONFIDENCE...12Z UPDATE... HIGH ON WINDS. MEDIUM TO HIGH ON OCCURRENCE OF CONVECTION...MEDIUM ON TIMING AND IMPACTS TO ATL. MEDIUM ON CIGS AND VSBY. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 47 52 45 / 100 10 30 90 ATLANTA 68 49 56 48 / 100 10 30 90 BLAIRSVILLE 61 41 52 43 / 100 10 20 90 CARTERSVILLE 68 44 58 50 / 100 10 30 90 COLUMBUS 73 55 69 58 / 100 30 30 90 GAINESVILLE 63 46 50 44 / 100 10 30 90 MACON 72 51 64 54 / 100 40 30 60 ROME 66 44 61 51 / 100 10 30 90 PEACHTREE CITY 69 45 58 51 / 100 10 30 90 VIDALIA 74 58 68 56 / 40 60 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR... LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE... MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALTON...WARREN...WASHINGTON...WHITE...WILKES...WILKINSON. FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...MURRAY...WALKER...WHITFIELD. && 13
Hazardous weather outlook, Jan 21, 3:50 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 AM EST SAT JAN 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 350 AM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY. .SYNOPSIS... A STRONG COLD FRONT WILL MOVE INTO NORTHWEST GEORGIA THIS MORNING...AND INTO CENTRAL GEORGIA THIS AFTERNOON WHERE IT WILL BECOME STATIONARY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND WINDS GUSTING TO NEAR 60 MPH. .DISCUSSION... CAPES WILL BE INCREASING TO 1000 TO 1200 ALONG AND JUST AHEAD OF THE COLD FRONT. LIFTED INDEX VALUES WILL DECREASE TO -2 TO -4. THIS WILL BE SUFFICIENT FOR ISOLATED SEVERE STORMS TO DEVELOP...MAINLY ALONG THE COLD FRONT AS IT MOVES ACROSS NORTH GEORGIA THIS MORNING...AND INTO CENTRAL GEORGIA THIS AFTERNOON. HELICITIES WILL ALSO BE SUFFICIENT FOR AN ISOLATED TORNADO TO DEVELOP...HOWEVER THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ACROSS WEST- CENTRAL GEORGIA...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA SUNDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 21, 8:56 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 AM EST SAT JAN 21 2012
GAZ002>005-011-012-019-211430-
856 AM EST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...NORTHERN
FLOYD AND GORDON COUNTIES UNTIL 930 AM EST...
AT 854 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY FACE TO 28 MILES WEST OF
MENLO...MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 35 MPH.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3454 8546 3487 8506 3481 8460 3478 8464
3474 8465 3446 8464 3443 8467 3434 8539
3434 8548 3452 8552
TIME...MOT...LOC 1355Z 279DEG 36KT 3479 8502 3452 8535
3435 8593Special weather statement, Jan 21, 9:27 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 AM EST SAT JAN 21 2012
GAZ006>008-211500-
927 AM EST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN UNION...FANNIN
AND NORTHEAST GILMER COUNTIES UNTIL 1000 AM EST...
AT 923 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE RIDGE...MOVING EAST AT 45 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
UNION...FANNIN AND NORTHEAST GILMER COUNTIES THROUGH 1000 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CHERRY LOG...MINERAL
BLUFF...BLUE RIDGE...DIAL...LOVING...MORGANTON...HEMP...
HURST...JONES CREEK...MARGRET...WOODS HOLE SHELTER...VOGEL STATE
PARK...BLAIRSVILLE...OWLTOWN AND TRACK ROCK.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3492 8387 3490 8385 3492 8383 3473 8388
3473 8391 3474 8394 3473 8395 3474 8441
3492 8440 3493 8391
TIME...MOT...LOC 1426Z 270DEG 37KT 3481 8429Special weather statement, Jan 21, 9:47 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 AM EST SAT JAN 21 2012
GAZ019-211530-
947 AM EST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FLOYD COUNTY UNTIL 1030 AM EST...
AT 941 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF COOSA...MOVING EAST AT 40 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FLOYD
COUNTY THROUGH 1030 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE COOSA...LINDALE...ROME...ARMUCHEE...SHANNON AND PINSON.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3428 8539 3436 8535 3442 8511 3440 8509
3440 8503 3439 8501 3435 8501 3432 8503
3421 8503 3420 8505 3414 8544 3429 8546
TIME...MOT...LOC 1447Z 261DEG 45KT 3423 8549Special weather statement, Jan 21, 10:04 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 AM EST SAT JAN 21 2012
GAZ032-033-042>045-211545-
1004 AM EST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL...COBB...DEKALB...DOUGLAS AND FULTON COUNTIES UNTIL 1045
AM EST...
AT 959 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABILENE...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COBB...DEKALB...DOUGLAS AND FULTON COUNTIES THROUGH 1045 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE ABILENE...BOWDON
JUNCTION...JOHN TANNER STATE PARK...CARROLLTON...MOUNT ZION...
TEMPLE...TREASURE LAKE...VILLA RICA...HANNAH...FAIRPLAY...LAKE
VAL-DO-MAR...BILL ARP...WINSTON...DOUGLASVILLE AND CHAPEL HILL.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3365 8529 3370 8515 3369 8511 3372 8505
3378 8505 3380 8495 3377 8489 3379 8473
3384 8472 3391 8432 3366 8427 3365 8446
3363 8446 3352 8531 3366 8534
TIME...MOT...LOC 1504Z 258DEG 30KT 3367 8502Special weather statement, Jan 21, 10:24 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 AM EST SAT JAN 21 2012
GAZ014-015-211600-
1024 AM EST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 1100 AM EST...
AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF JUNO...MOVING EAST AT 40 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND DAWSON COUNTIES THROUGH 1100 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE FAUSETT LAKE...JUNO...HOLLIS LATHEM RESERVOIR...
MCKEE...DAWSONVILLE...LUMPKIN...AURARIA...DOUGHERTY...DAHLONEGA...
GARLAND AND WAR HILL PARK.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3452 8383 3446 8389 3447 8393 3446 8392
3442 8398 3441 8397 3435 8398 3433 8396
3435 8426 3447 8426 3447 8432 3448 8432
3454 8431 3455 8385
TIME...MOT...LOC 1524Z 276DEG 35KT 3444 8423Special weather statement, Jan 21, 10:43 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EST SAT JAN 21 2012
GAZ021>023-211615-
1043 AM EST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE...FORSYTH AND HALL COUNTIES UNTIL 1115 AM EST...
AT 1040 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUCKTOWN...MOVING EAST AT 50 MPH.
WIND GUSTS OF 35 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS PARTS OF CHEROKEE...FORSYTH AND HALL COUNTIES THROUGH
1115 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HIGHTOWER...DREW...DUCKTOWN...FREE HOME...HOLBROOK... CUMMING...
MATT...COAL MOUNTAIN...LAKE LANIER ISLANDS...CHESTATEE...AQUALAND
PARK...FLOWERY BRANCH...OSCARVILLE...CHESTNUT MOUNTAIN AND OAKWOOD.
&&
LAT...LON 3434 8386 3429 8374 3415 8384 3420 8430
3434 8431
TIME...MOT...LOC 1542Z 266DEG 42KT 3426 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:19 AM EST | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 41 min |
| Jan 21, 8:00 AM EST | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 45 min |
| Jan 21, 8:18 AM EST | Special Weather Statement | FFC | Murray | 27 min |
| Jan 21, 8:43 AM EST | Special Weather Statement | FFC | Douglas, Newton, Rockdale | 47 min |
| Jan 21, 8:56 AM EST | Special Weather Statement | FFC | Chattooga, Gordon, Murray, Whitfield | 34 min |
| Jan 21, 9:27 AM EST | Special Weather Statement | FFC | Fannin, Union | 33 min |
| Jan 21, 9:47 AM EST | Special Weather Statement | FFC | Floyd | 43 min |
| Jan 21, 10:04 AM EST | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 41 min |
| Jan 21, 10:19 AM EST | Flash Flood Warning | FFC | Carroll, Douglas | 4 hr |
| Jan 21, 10:22 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 38 min |
| Jan 21, 10:24 AM EST | Special Weather Statement | FFC | Dawson | 36 min |
| Jan 21, 10:50 AM EST | Flash Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Jan 21, 10:50 AM EST | Special Weather Statement | FFC | DeKalb, Rockdale, Walton | 40 min |
| Jan 21, 10:59 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding | 46 min |
| Jan 21, 11:07 AM EST | Flash Flood Watch | FFC | Barrow, Carroll, Clayton, Cobb, Coweta, DeKalb and 13 more | 4 hr |
| Jan 21, 11:22 AM EST | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 38 min |
| Jan 21, 11:27 AM EST | Special Weather Statement | FFC | Banks, Jackson, Madison | 33 min |
| Jan 21, 11:28 AM EST | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 47 min |
| Jan 21, 11:32 AM EST | Special Weather Statement | FFC | Oconee, Walton | 28 min |
| Jan 21, 11:32 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 28 min |
| Jan 21, 11:34 AM EST | Tornado Warning | FFC | Coweta, Heard | 41 min |
| Jan 21, 11:44 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Walton | 46 min |
| Jan 21, 11:57 AM EST | Special Weather Statement | FFC | Meriwether, Troup | 33 min |
| Jan 21, 12:04 PM EST | Flash Flood Warning | FFC | Clayton | 2 hr |
| Jan 21, 12:16 PM EST | Tornado Warning | FFC | Coweta, Fayette | 28 min |
| Jan 21, 12:26 PM EST | Severe Thunderstorm Warning | FFC | Lamar, Meriwether, Pike, Upson | 49 min |
| Jan 21, 12:29 PM EST | Special Weather Statement | FFC | Oglethorpe, Wilkes | 46 min |
| Jan 21, 12:38 PM EST | Severe Thunderstorm Warning | FFC | Butts, Clayton, Henry, Spalding | 52 min |
| Jan 21, 12:43 PM EST | Special Weather Statement | FFC | Morgan | 32 min |
| Jan 21, 1:00 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones, Lamar, Monroe, Upson | 45 min |
| Jan 21, 1:05 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Newton | 40 min |
| Jan 21, 1:11 PM EST | Special Weather Statement | FFC | Harris | 34 min |
| Jan 21, 1:20 PM EST | Tornado Warning | FFC | Harris | 40 min |
| Jan 21, 1:30 PM EST | Special Weather Statement | FFC | Upson | 30 min |
| Jan 21, 1:44 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jasper, Jones, Putnam, Washington and 1 more | 46 min |
| Jan 21, 1:57 PM EST | Tornado Warning | FFC | Talbot | 32 min |
| Jan 21, 1:59 PM EST | Special Weather Statement | FFC | Muscogee | 31 min |
| Jan 21, 2:05 PM EST | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 25 min |
| Jan 21, 2:14 PM EST | Severe Thunderstorm Warning | FFC | Upson | 34 min |
| Jan 21, 2:21 PM EST | Tornado Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 39 min |
| Jan 21, 2:27 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Peach, Taylor | 48 min |
| Jan 21, 2:32 PM EST | Special Weather Statement | FFC | Taylor | 28 min |
| Jan 21, 2:59 PM EST | Special Weather Statement | FFC | Jefferson, Washington | 31 min |
| Jan 21, 2:59 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Schley | 46 min |
| Jan 21, 3:06 PM EST | Severe Thunderstorm Warning | FFC | Macon, Taylor | 39 min |
| Jan 21, 3:07 PM EST | Tornado Warning | FFC | Jefferson, Washington | 38 min |
| Jan 21, 3:20 PM EST | Special Weather Statement | FFC | Bleckley, Houston, Peach, Twiggs | 25 min |
| Jan 21, 3:28 PM EST | Tornado Warning | FFC | Macon | 47 min |
| Jan 21, 3:53 PM EST | Tornado Warning | FFC | Dooly, Houston | 37 min |
| Jan 21, 4:00 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 60 min |
| Jan 21, 4:02 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 43 min |
| Jan 21, 4:18 PM EST | Severe Thunderstorm Warning | FFC | Pulaski, Wilcox | 42 min |
| Jan 21, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Houston | 18 min |
| Jan 21, 4:29 PM EST | Special Weather Statement | FFC | Stewart | 31 min |
| Jan 21, 4:36 PM EST | Tornado Warning | FFC | Pulaski | 24 min |
| Jan 21, 4:43 PM EST | Severe Thunderstorm Warning | FFC | Stewart, Webster | 62 min |
| Jan 21, 4:49 PM EST | Severe Thunderstorm Warning | FFC | Dodge | 41 min |
| Jan 21, 4:50 PM EST | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter | 39 min |
| Jan 21, 5:24 PM EST | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 66 min |
| Jan 21, 5:27 PM EST | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 48 min |
| Jan 21, 5:33 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 15 min |
| Jan 21, 5:39 PM EST | Special Weather Statement | FFC | Crisp | 66 min |
| Jan 21, 5:50 PM EST | Special Weather Statement | FFC | Telfair, Wilcox | 40 min |
| Jan 21, 6:12 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 33 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.